North Carolina, 2012Wildfire in North Carolina, April 14, 2012
April 14, 2012 · NWS ILM · 1 event in 1 county or zone
A person burning debris started a wildfire in Hampstead, beginning near 348 Cross Creek Drive.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A person burning debris started a wildfire in Hampstead, beginning near 348 Cross Creek Drive.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 14, 9:55 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 14, 9:55 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1055 AM EDT SAT APR 14 2012
.SYNOPSIS...
WARMER TEMPERATURES RETURN TODAY AS HIGH PRESSURE SHIFTS OFF THE
COAST. THIS SUMMER- LIKE BERMUDA HIGH WILL BRING WARM WEATHER
THROUGH TUESDAY. A COLD FRONT WILL BRING RAIN CHANCES LATE TUESDAY
INTO WEDNESDAY FOLLOWED BY SEASONABLE LATE WEEK TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...WIND FIELD AND SURFACE PRESSURE ANALYSIS
SHOW THAT THE CENTER OF THE CANADIAN HIGH RESPONSIBLE FOR THE
BELOW CLIMO TEMPS HAS SHIFTED OFFSHORE. WEAK WARM ADVECTION TODAY
COMBINED WITH MOSTLY SUNNY SKIES WILL PUSH HIGHS CLOSE TO
CLIMO...MID 70S. THE ONLY EXCEPTION WILL BE ALONG THE COAST WHERE
THE SEABREEZE WILL KEEP HIGHS A LITTLE COOLER. FORECAST SOUNDINGS
DO SHOW A SMALL LAYER OF MUCH HIGHER RH NEAR THE TOP OF THE MIXED
LAYER. WOULD EXPECT TO SEE SOME AFTERNOON CU DEVELOP BETWEEN 5K
AND 6K FT OR SO...THOUGH AT MOST 2K FT THICK. STRONG SUBSIDENCE
UNDER BUILDING 5H RIDGE WILL STOP CU FROM BECOMING ANY DEEPER AND
PREVENT ANY PRECIP.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...BROAD MID LEVEL RIDGE WILL BE CENTERED OVER
FLORIDA AND THE EASTERN GULF OF MEXICO ON SUNDAY WHILE SURFACE
BERMUDA HIGH IN PLACE. THE FORMER WILL SPONSOR A WARM AND DRY COLUMN
WITH NEARLY CLOUD-FREE CONDITIONS AND ABOVE SEASONABLE TEMPS. THE
LATTER WILL BRING SOME LOW LEVEL MOISTURE PUSHING DEWPOINTS UP INTO
THE MID TO UPPER 50S. THE TRANSITION BETWEEN THE BOUNDARY LAYERS AND
THE MID LEVELS WILL CONTAIN A THIN LAYER OF MOISTURE SUFFICIENT FOR
SCATTERED CU DEVEL BETWEEN 2-3KFT. THE UPPER RIDGE BOTH PROGRESSES
EAST AND BUILDS IN AMPLITUDE COME MONDAY. THE BACKING OF FLOW TO
SOUTHWESTERLY WOULD NORMALLY IMPLY THAT SOME MID LEVEL MOISTURE
MANAGES TO ADVECT INTO THE REGION BUT FORECAST SOUNDINGS SHOW THAT
THE BUILDING HEIGHTS WIN OUT AND THAT RH ALOFT INSTEAD LOWERS
FURTHER. AN EVEN WARMER AFTERNOON WITH SLIGHTLY HIGHER HUMIDITY
(DEWPOINTS CLIMB INTO THE 60S) EXPECTED. A FEW SCATTERED CU ARE
STILL EXPECTED BENEATH THE BASE OF A SUBSIDENCE INVERSION AT ABOUT
5KFT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...ONE LAST DAY OF UNSEASONABLE WARMTH TUESDAY AS
FEATURES BOTH SURFACE AND ALOFT CONTINUE TO PROGRESS EASTWARD. THE
UPPER RIDGE WILL BE OFF THE COAST AND A COLD FRONT APPROACHING FROM
THE WEST. THIS BOUNDARY WILL COME THROUGH SOME TIME WEDNESDAY. IT
REPRESENTS THE ONLY APPRECIABLE RAINFALL CHANCES FOR THE ENTIRE
FORECAST CYCLE AND UNFORTUNATELY WILL OFFER LITTLE IN THE WAY OF
QPF. LOW AMPLITUDE MID LEVEL FLOW BEYOND THE FRONTAL PASSAGE WILL
GENERALLY FAVOR DRY WEATHER AND NEAR CLIMO TEMPS EARLY ON FOLLOWED
BY A VERY GRADUAL WARMUP.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AS OF 12Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE FORECAST
PERIOD. HIGH PRESSURE WILL SHIFT OFFSHORE TODAY ALLOWING FOR
SOUTHWEST FLOW TO RETURN. THE GRADIENT INCREASES THIS
AFTERNOON...WITH GUSTS TO 20 KTS LIKELY. WINDS WILL DIMINISH
SOMEWHAT THIS EVENING...BUT SHOULD STAY ABOVE 5 KTS FOR MOST OF THE
NIGHT...LITTLE OR NO FOG EXPECTED.
EXTENDED OUTLOOK...POTENTIAL FOR LATE NIGHT/EARLY MORNING GROUND FOG
COULD INCREASE THIS WEEKEND INTO EARLY NEXT WEEK. SHOWERS POSSIBLE
WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...LIGHT EAST TO SOUTHEAST FLOW OVER THE
WATERS THIS MORNING WILL INCREASE AND BECOME MORE SOUTHERLY AS
CANADIAN HIGH SHIFTS FARTHER OFF THE NC COAST AND GRADIENT
TIGHTENS. SEABREEZE WILL ADD A SLIGHT BUMP TO SPEEDS ALONG THE
COAST AND RESULT IN FLOW BECOMING MORE ONSHORE. SEAS WILL 1 TO 2
FT.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...AN UNCHANGING SURFACE PRESSURE PATTERN IS
EXPECTED THROUGH THE PERIOD. HIGH PRESSURE WELL OFF THE GEORGIA
COAST WILL REMAIN QUASI-STATIONARY LEADING TO A SOUTHWESTERLY FLOW
LOCALLY. WITH LITTLE FLUCTUATION IN GRADIENT WIND SPEED WILL SHOW
MINIMAL VARIATIONS SAVE FOR THE LOCAL ACCELERATION ALONG THE COAST
ASSOCIATED WITH THE SEA BREEZE. SEAS WILL AVERAGE 2 TO 3 FT WITH THE
WIND CHOP THE PREDOMINANT SEA AND A LESSER SWELL COMPONENT.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 AM SATURDAY...SOME UNCERTAINTY REGARDING THE EXACT TIMING OF
COLD FRONTAL PASSAGE CURRENTLY SLATED FOR SOME TIME WEDNESDAY.
SOUTHWESTERLY WINDS START OFF THE PERIOD THEN AHEAD OF THE
BOUNDARY...WHICH WILL BE ACCOMPANIED BY A SHARP VEER TO A MORE
NORTHERLY AND OFFSHORE FLOW. THE SEAS MAY GAIN A CHOPPY ELEMENT OF
CONFUSION AS THIS HAPPENS BUT NO APPRECIABLE BUILDING OF SIGNIFICANT
WAVE HEIGHT IS FORECAST AT THIS TIME. A LIGHT GRADIENT MAY SET UP
FOR A TIME AFTER THE PASSAGE OF THE FRONT BRINGING SOME UNCERTAINTY
INTO THE FORECAST LATE IN THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
Hazardous weather outlook, Apr 14, 5:06 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
606 AM EDT SAT APR 14 2012
AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-
053>056-151015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
606 AM EDT SAT APR 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Inland Pender
- When
- April 14, 12:45 PM EST to 7:00 PM EST
- Where
- Inland Pender forecast zone
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
A wildfire burned 450 to 500 acres between Cross Creek Drive and Hoover Road. There were no structures damaged except a bridge on a logging road. Eight plows and seven aircraft were assigned to the fire that spread quickly and took hours to get under control.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flood in Kansas, April 14, 2012$160,000 · EF3 · 48 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379570.